Jump to content

Lostme: my daughter


Lostme

Recommended Posts

My daughter was admitted to psych hospital in June for a drug induced psychosis.  She was put on Risperdal and lexapro and benzotropine.  She stopped taking them cold turkey in October and did not tell us.  She is now psycho babbling and confused.  I think it's withdrawal.  What do we do now?  I m in a different state.  She is 25.  Her boyfriend is with her and has all meds.  What now?  Reinstate?

Link to comment
  • ChessieCat changed the title to Lostme: my daughter
  • Moderator Emeritus

Hi Lostme and welcome to SA,

 

4 hours ago, Lostme said:

admitted to psych hospital in June for a drug induced psychosis

 

Q:  What drug did she take?

 

Q:  What is the boyfriend's reason for having the drugs and is he willing to work with you to help her?

 

SA only works through a 3rd party in very rare cases, usually a combination of parent/child, husband/wife usually when the 2 people are co-habiting or living in close proximity.  In this case there are several additional factors involved so it could be difficult for SA to assist her through you.

 

The ideal thing would be for your daughter to join SA and have her own membership so that we can work directly with her.  If she is unable to do this by herself, perhaps her boyfriend can assist her with this.  There may be questions which we need to ask your daughter in order for SA to assist her and this would be better done one to one.

 

Please be aware that benzos can cause dependency very quickly, as little as 2 weeks of regular use.  After this time the benzo can stop working like they were (and the person wants to increase the dose to get the same relief they had before and then after some time that dose stops working) but the person needs to keep taking them and taper off.  If taken intermittently (eg every second or third day) the person can experience interdose withdrawal.  Going on and off and on and off can cause kindling.  From wiki:

 

Quote

Kindling due to substance withdrawal refers to the neurological condition which results from repeated withdrawal episodes from sedative–hypnotic drugs such as alcohol and benzodiazepines. Each withdrawal leads to more severe withdrawal symptoms than in previous episodes.

 

I will provide you with the links to information that we provide to new members.  It may seem overwhelming at first being given some much in one go but there is a wealth of information here so please take the time to work your way through it:

 

Not many doctors recognise withdrawal symptoms.  There is a link to a leaflet which can be printed out and given to your medical professional in Post #1 of this topic, as well as the details of the DSM Withdrawal Symptoms entry:

 

how-to-talk-to-a-doctor-about-tapering-and-withdrawal-what-to-expect

 

Dr Joseph Glenmullen's WD Symptoms Checklist

 

This post provides a format for keeping daily symptoms notes which can help you to assess the symptoms:

 

Keep Notes on Paper

 

Please carefully read Post #1 of this topic.  Please note that it is better to start with a small dose and increase by a little bit more if needed rather than risk taking too much which might make things worse.  It generally takes about 4 days for a dose to get to full level in the blood and a bit longer for it to register in the brain.

 

About reinstating and stabilizing to reduce withdrawal symptoms

 

Only make one change at a time:

 

the-rule-of-3kis-keep-it-simple-keep-it-slow-keep-it-stable

 

I suggest that you put all the drugs she has been prescribed and taken at the same time in the past into the interactions checker:

 

Drug.com Interactions Checker

 

These topics discuss ways of getting small doses:

 

Tips for tapering off risperidone (Risperdal)

 

Tips for tapering off escitalopram (Lexapro)

 

 VIDEO:   Antidepressant Withdrawal Syndrome and its Management

 

MISSION ACCOMPLISHED:    (6 year taper)      0mg Pristiq      on 13th November 2021

Woohoo!!!  Finally off Pristiq    Post 0 updates start here

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering from Oct 2015 - 13 Nov 2021   LAST DOSE 0.0025mg

My full tapering program     My Intro (goes to my tapering graph)    My website

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions.  Please DO NOT TAG me - thank you.

Link to comment
  • Moderator Emeritus

Other reasons why it is good for the person affected to join SA is that it helps them to learn more about their situation and its effect on them, which means that they will probably be more motivated to do what needs to be done to help themselves, it can give them a feeling of empowerment and control over their situation, and they can get support and encouragement from other members who are experiencing something similar and therefore have a better understanding of what they are going through.

 VIDEO:   Antidepressant Withdrawal Syndrome and its Management

 

MISSION ACCOMPLISHED:    (6 year taper)      0mg Pristiq      on 13th November 2021

Woohoo!!!  Finally off Pristiq    Post 0 updates start here

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering from Oct 2015 - 13 Nov 2021   LAST DOSE 0.0025mg

My full tapering program     My Intro (goes to my tapering graph)    My website

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions.  Please DO NOT TAG me - thank you.

Link to comment

Thanks we are hoping she is coherent enough to proceed.  We will have her join and decide to proceed.  It was a synthetic THC that she got online.  Her boyfriend was called from her work as she was not acting right.  He had to pick her up from work and get her car home.  He is with her and watching over her.  Will keep in touch.  Thanks for the information.

 

B

Link to comment
  • Moderator Emeritus

Please let us know, here in this topic, when she joins, telling us her member name.  We will then merge this topic with hers (get her to start her own Introduction topic please) so that all the information is in one place.  Thank you.

 VIDEO:   Antidepressant Withdrawal Syndrome and its Management

 

MISSION ACCOMPLISHED:    (6 year taper)      0mg Pristiq      on 13th November 2021

Woohoo!!!  Finally off Pristiq    Post 0 updates start here

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering from Oct 2015 - 13 Nov 2021   LAST DOSE 0.0025mg

My full tapering program     My Intro (goes to my tapering graph)    My website

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions.  Please DO NOT TAG me - thank you.

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy